This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Olanzapine for the Treatment of Tardive Dyskinesia

Article Abstract

Sir: Tardive dyskinesia (TD) is one of the most troublesome side effects associated with the use of antipsychotics. It is estimated that 20% to 30% of patients on long-term administration of neuroleptics will develop these abnormal involuntary movements that involve most commonly the tongue, face, fingers, arms, shoulders, and legs. Elderly patients seem to be particularly vulnerable to the development of these side effects—this is a particular concern because antipsychotics are often used for the treatment of a number of mental disorders in old age.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 59

Quick Links: Movement Disorders